MAUDE Adverse Event Report: ABBOTT MEDICAL Amplatzer Amulet; Cardiac Plug

ABBOTT MEDICAL Amplatzer Amulet; Cardiac Plug
Model Number 9-ACP2-007-016
Medical Device Problem Codes Migration or Expulsion of Device (1395); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 05/28/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2026 a 16 mm amplatzer amulet left atrial appendage occluder was selected for implant using a 12f amulet delivery sheath for a left atrial appendage (laa) closure.Prior to procedure, the patient was taking clopidogrel.The imaging modality used was transesophageal echocardiogram (tee).The landing zone measurements were: 0 degrees, 13.9 mm, 45 degrees, 14.4 mm, 90 degrees, 13.1 mm, and 135 degrees, 14.3.The laa was windsock shaped.The left atrial pressure was above 12 mmhg.The activating clotting time was 320 seconds and heparin was given.During the procedure the patient's heart rhythm was normal sinus rhythm.The device was positioned resting on the pulmonary vein ridge.No leak was detected around the lobe.Close criteria were satisfied and a tension test was performed.The device was implanted with a tire shape noted.The patient continued clopidogrel after the procedure.At the 45-day post op follow up, tee confirmed that the disc had shifted from the pulmonary vein ridge and appeared to be lodged in a depression on the anterior side at 135 degrees.Thrombus was confirmed at the position where the disc was lodged.Because the disc had dropped to this position, the lobe was not maintained.After confirmation of thrombus, clopidogrel was switched to lixiana (endoxanan).The physician suspected that the thrombus formed because the disc became lodged in a depression on the pulmonary vein ridge.However, this was not confirmed.No patient-related factors predisposing to thrombosis were identified.The patient status was stable.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event of device migration and thrombus was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported device migration and thrombus could not be conclusively determined.The unexpected medical intervention was result of medication administered.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
Amplatzer Amulet
Common Device Name
Cardiac Plug
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
St. Jude Medical #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key25638651
Report Number2135147-2026-04395
Device Sequence Number13143209
Product Code NGV
UDI-Device Identifier00811806013459
UDI-Public(01)00811806013459(17)300630(10)10963370
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ACP2-007-016
Device Catalogue Number9-ACP2-007-016
Device Lot Number10963370
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2026
Supplement Date Received by Manufacturer07/11/2026
Initial Report FDA Received Date06/26/2026
Supplement Report FDA Received Date07/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown